Journals / Türk Yoğun Bakım Dergisi / 2022 / Cilt: 20 - Sayı: 2

Successfully Treated Severe Colchicine Intoxication in an Adolescent

Başarıyla Tedavi Edilmiş Ciddi Kolşisin Zehirlenmesi Olan Bir Adölesan

Pages
102–105
Publication Date
2022-11-06
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

All the colchicine intoxication cases should be treated in the pediatric intensive care.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:The contain is extracted from the autumn crocus plant, colchicine that an antiinflammatory drug.
📊
Key Findings & Data:In this report, a girl who 15-year-old and has Familial Mediterranean fever was admitted to a hospital for ingesting 0.47 mg/kg colchicine.
💡
Conclusion & Impact:All the colchicine intoxication cases should be treated in the pediatric intensive care.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

The contain is extracted from the autumn crocus plant, colchicine that an antiinflammatory drug. The use of colchicine impairs mobilization and activation of neutrophil and supporting treating from some rheumatological diseases especially in childhood as familial mediterranean fever. Colchicine poisoning is rare but severe drug intoxication that can cause lifethreatening multiorgan failure at high doses. In this report, a girl who 15-year-old and has Familial Mediterranean fever was admitted to a hospital for ingesting 0.47 mg/kg colchicine. We treated her successfully receiving plasmapheresis and dialysis. The case of colchicine intoxication is a life-threatening problem requiring close monitoring. All the colchicine intoxication cases should be treated in the pediatric intensive care.

Özet

İçeriği sonbahar çiğdem bitkisinden elde edilen kolşisin, anti-enflamatuvar bir ilaçtır. Kolşisin kullanımı, nötrofil mobilizasyonunu ve aktivasyonunu bozmaktadır ve özellikle çocukluk çağında Ailevi Akdeniz ateşi (AAA) gibi bazı romatolojik hastalıkların tedavisinde kullanılmaktadır. Yüksek dozlarda alındığında kolşisin zehirlenmesi, hayatı tehdit eden çoklu organ yetmezliğine neden olabilen nadir fakat ciddi bir ilaç intoksikasyonudur. Bu olguda, 15 yaşında AAA tanılı bir kız çocuğu 0,47 mg/kg kolşisin alması nedeniyle hastaneye yatırılmıştır. Plazmaferez ve diyaliz ile hasta başarılı bir şekilde tedavi edildi. Kolşisin intoksikasyonu olgusu, yakın takip gerektiren ve yaşamı tehdit eden bir durumdur. Kolşisin intoksikasyon olgularının tamamı çocuk yoğun bakımda tedavi edilmelidir.

🔖

Cite This Article

ARI, H. F., KIRHAN, B., ARI, M. (2022). Successfully Treated Severe Colchicine Intoxication in an Adolescent. Türk Yoğun Bakım Dergisi, Cilt: 20 - Sayı: 2, 102–105. https://ajindex.com/articles/643346

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (11)

  1. Wasserscheid K, Backendorf A, Michna D, Mallmann R, Hoffmann B. Longterm outcome after suicidal colchicine intoxication in a 14-year-old girl: case report and review of literature. Pediatr Emerg Care 2013;29:89-92
  2. Kısaarslan AP, Yel S, Yılmaz K, Akyıldız BN, Düşünsel R, Gündüz Z, et al. Colchicine Intoxication in Children: Four Case Reports. Arch Rheumatol 2015;30:67-70
  3. Karakaya ZY. Colchicine Intoxication. Clinical Toxicology in Emergency In: Satar S, editör. Clinic Toxicology in Emergency. Adana: Nobel Company; 2009. p. 397-9
  4. Finkelstein Y, Aks SE, Hutson JR, Juurlink DN, Nguyen P, Dubnov-Raz G, et al. Colchicine poisoning: the dark side of an ancient drug. Clin Toxicol (Phila) 2010;48:407-14
  5. Ozdemir R, Bayrakci B, Teksam O. Fatal poisoning in children: acute colchicine intoxication and new treatment approaches. Clin Toxicol (Phila) 2011;49:739-43
  6. Polat E, Tuygun N, Akca H, Karacan CD. Evaluation of the Colchicine Poisoning Cases in a Pediatric Intensive Care Unit: Five Year Study. J Emerg Med 2017;52:499-503
  7. Ataş B, Caksen H, Tuncer O, Kirimi E, Akgün C, Odabaş D. Four children with colchicine poisoning. Hum Exp Toxicol 2004;23:353-6
  8. Yakut HI, Ayar G, Sahin S, Gündüz RC, Kalkan G. Retrospective Evaluation of Cases of Colchicine Toxicity ın a Pediatric Intensive Care Unit. Nobel Med 2015;11:24-8
  9. Demirkol D, Karacabey BN, Aygun F. Plasma exchange treatment in a case of colchicine intoxication. Ther Apher Dial 2015;19:95-7
  10. Hinchey J, Chaves C, Appignani B, Breen J, Pao L, Wang A, et al. A reversible posterior leukoencephalopathy syndrome. N Engl J Med 1996;334:494- 500
  11. Fugate JE, Rabinstein AA. Posterior reversible encephalopathy syndrome: clinical and radiological manifestations, pathophysiology, and outstanding questions. Lancet Neurol 2015;14:914- 25.